Hail, Garden
- When
- September 14, 4:15 PM MST to 4:20 PM MST
- Where
- Garden County, Lisco
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.500, -102.617
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 14, 11:25 AM MST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 125 PM CDT TUE SEP 14 2004 ...FORECAST FOCUS WILL BE ON PRECIPITATION TONIGHT AND TEMPERATURES THROUGH THE FORECAST CYCLE... .SHORT TERM DISCUSSION... STRONG CONVECTION DEVELOPED BY AROUND 14Z IN THE NRN PNHDLE WITH APPROACH OF VIGOROUS UPPER TROUGH AND VORT MAX. ALSO AIDING IN THIS IS PRESENCE OF UPPER LEVEL DIVERGENCE FROM UPPER JET IN NWRN CO AN EXITING JET ACROSS THE CNTRL DAKOTAS. THIS AREA OF CONVECTION NOT PICKED UP BY THE 12Z ETA. REGARDLESS BETTER COUPLING OF UPPER JETS OCCUR THIS EVENING AND OVERNIGHT AS COUPLING OF STRONGER 90KT JET ORIENTED FROM SWRN IDAHO INTO NWRN CO INTERACTS WITH 90S KT JET ORIENTED FROM CNTRL SD INTO NRN MN. COLD FRONT WILL ALSO BE A PLAYER WITH VERY GOOD MOISTURE CONVERGENCE NORTH OF FRONT AND MAIN BAND OF CONVECTION EXPECTED TO CENTER AROUND 100 MILES NW OF FRONT. THUS AREA OF LIKELY POPS TO BE SOUTH OF A LINE FROM GRANT TO STAPLETON TO ONEILL. WILL RUN CHC POPS TO THE NORTH BASED ON LESS COVERAGE EXPECTED. PRECIPITABLE WATER VALUES SHOULD RANGE FROM AROUND 1.25 INCHES TONIGHT WHICH IS VERY HIGH FOR THIS TIME OF YEAR. THUS HEAVY RAINFALL IS A POSSIBILITY AND DAY 1 EXCESSIVE RAINFALL OUTLOOK LOOKS GOOD PLACING AT LEAST OUR FAR ERN COUNTIES WITHIN THE AREA. ANOTHER CONCERN FOR TONIGHT WILL BE THE SEVERE POTENTIAL. STRONG DIRECTIONAL AND SPEED SHEAR (AOA 50KTS) WILL BE PRESENT TO SUPPORT SUPERCELLS. LARGE HAIL AND A FEW DAMAGING WIND EVENTS ARE POSSIBLE GIVEN STEEPENING LAPSE RATES AND A SOMEWHAT DRY SUBCLOUD LAYER. ACTIVITY WOULD CONGEAL INTO A CONVECTIVE CLUSTER...MOST LIKELY FROM WHAT MOVES OUT OF NERN CO/SRN PNHANDLE INTO WEST CNTRL/SWRN NEBR. BY WEDNESDAY THE STATIONARY BOUNDARY ACCELERATES SOUTHEAST INTO IA AND ERN KS AS MUCH DRIER AIR AND HIGH PRESSURE BUILDS ACROSS THE REGION...RESULTING IN A DECREASE IN CLOUDS. THIS SETS UP FOR A CHILLY WEDNESDAY NIGHT...WITH LOWS NEARING 40 WEST...ALTHOUGH WOULD NOT BE SURPRISED TO SEE AREAS DROPPING INTO THE 30S. FOR THURSDAY WAA WILL ENSUE WITH A NEARLY ZONAL FLOW ACROSS THE CONUS TEMPS WILL REBOUND INTO THE LOWER 80S WITH LOWER/MID 80S FRIDAY. .LONG TERM DISCUSSION...MEDIUM RANGE MODELS CONTINUE TO INDICATE A STRONGLY AMPLIFIED TROUGH ADVANCING INTO THE CENTRAL/NRN PLAINS BY TUESDAY. THE DGEX/GFS AND UKMET ARE ALL IN AGREEMENT WITH THE TIMING AND AMPLITUDE OF THE UPPER TROUGH IN THE WEST. WITH SUCH AN AMPLIFIED SYSTEM...STRONG SWRLY FLOW ALOFT WILL BRING STRONG WAA INTO WRN/NCTRL NEBR FOR SAT/SUNDAY WITH MAX TEMPS AT LEAST IN THE MID/UPPER 80S. LATEST MODEL RUNS INDICATE FROPA PASSAGE ENSUING SUNDAY NIGHT WITH CAA MONDAY. WILL SLOW THE FRONT DOWN A BIT AND STILL KEEP THE SERN HALF THE AREA IN THE 80S. WILL INTRODUCE RAIN CHCS FOR MONDAY NIGHT ACROSS THE NORTH ATTM AND FOLLOW NEXT 1-2 RUNS FOR CONSIDERATION OF ADDING CHCS TO THE SOUTH. MUCH COOLER AIR BY TUESDAY WITH H85 ONLY IN THE SINGLE DIGITS...HIGHS ONLY REACHING TO AROUND 70. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT TUE SEP 14 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-151030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 252 PM CDT TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM NEAR ONEILL IN HOLT COUNTY...TO BURWELL IN GARFIELD COUNTY...TO STAPLETON IN LOGAN COUNTY...AND TO LISCO IN GARDEN COUNTY. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OUT OF NORTHEAST COLORADO TONIGHT KICKING OFF SHOWERS AND THUNDERSTORMS. AS THE STORMS MOVE EAST INTO BETTER MOISTURE AND INSTABILITY...SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE REST OF NORTH CENTRAL AND WESTERN NEBRASKA WILL ALSO SEE SHOWERS AND THUNDERSTORMS TONIGHT. HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AS A COLD FRONT SLIDES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. DDB
The North Platte radar (KLNX), 177 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420554, 5420555, 5420556, 5420557, 5420558, 5420559, 5420560, 5420561, 5420562.